Information Dimension and the Degrees of Freedom of the Interference Channel

Yihong Wu, Shlomo Shamai Shitz, Sergio Verdu

Research output: Contribution to journalArticle

20 Scopus citations

Abstract

The degrees of freedom (DoFs) of the $K$ -user Gaussian interference channel determine the asymptotic growth of the maximal sum rate as a function of the signal-to-noise ratio. Subject to a very general sufficient condition on the cross-channel gains, we give a formula for the DoFs of the scalar interference channel as a function of the deterministic channel matrix, which involves maximization of a sum of information dimensions over $K$ scalar input distributions. Known special cases are recovered, and even generalized in certain cases with unified proofs.

Original languageEnglish (US)
Article number6940298
Pages (from-to)256-279
Number of pages24
JournalIEEE Transactions on Information Theory
Volume61
Issue number1
DOIs
StatePublished - Jan 1 2015

All Science Journal Classification (ASJC) codes

  • Information Systems
  • Computer Science Applications
  • Library and Information Sciences

Keywords

  • Multiuser information theory
  • Shannon theory
  • degrees of freedom
  • high-SNR channels.
  • information dimension
  • interference channel
  • sumset entropy inequalities

Fingerprint Dive into the research topics of 'Information Dimension and the Degrees of Freedom of the Interference Channel'. Together they form a unique fingerprint.

  • Cite this